Alert archive / Michigan / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 40, NWS Grand Rapids, MI

June 27, 2025Clinton County, Eaton County, Ingham County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 27, 2025, 3:18 PM EDT for Clinton County, Eaton County, Ingham County, Michigan. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2025, 3:18 PM EDT (19:18 UTC)
Expired
Jun 27, 2025, 4:15 PM EDT
In force
57 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, MI, Eaton County, MI, Ingham County, MI

The radar

The Grand Rapids radar (KGRR), 79 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 2:00 PM EDTSevere Thunderstorm WatchSPC4 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:54 PM EDT, 24 minutes earlier. Its key messages:

  • Strong to Severe Storms into this Evening
  • Cooler and Drier Saturday then Warmer and Wetter Sunday and Monday
  • Fair and Drier Tuesday through Thursday
Area forecast discussion, Jun 27, 2:54 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
254 PM EDT Fri Jun 27 2025

.KEY MESSAGES...

- Strong to Severe Storms into this Evening

- Cooler and Drier Saturday then Warmer and Wetter Sunday and
  Monday

- Fair and Drier Tuesday through Thursday

&&

.DISCUSSION...
Issued at 253 PM EDT Fri Jun 27 2025

- Strong to Severe Storms into this Evening

A line of strong storms that initiated along a horizontal roll
circulation this afternoon is expected to continue propagating
east and expand northeast through early evening before departing
the eastern zones later this evening. Despite moving into and area
of higher instability with CAPE of 1500 to 1800 j/kg, only modest
strengthening is expected as deep layer shear is relatively weak
and has so far precluded organized, sustained updrafts.

Main threats will be isolated downburst winds over 60 mph and hail
near 1 inch in diameter.

- Cooler and Drier Saturday then Warmer and Wetter Sunday and
  Monday

Cold front moving through overnight will usher in a welcome
change of airmass with the oppressive 70 degree dew points
dropping into the comfortable range of upper 50s to lower 50s dew
points for Saturday and Saturday night. This will be a brief
respite as return flow is already setting up ahead of a shortwave
trough embedded in zonal flow moving from the Plains into the
Great Lakes. Dew points surge back into the 70s by late Sunday
into Monday with a cold front arriving by afternoon.

Instability is sufficient for enhanced thunderstorm coverage but
deep layer shear is once again limited, only around 20 to 25
knots, so storm mode may be of the pulse variety.

- Fair and Drier Tuesday through Thursday

Another cold front moves through Monday night and this will bring
a longer stretch of comfortable temperatures and dew points
lasting through Thursday. The long range indications are for
shower/thunder chances on the 4th, but confidence remains low at
this time.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 148 PM EDT Fri Jun 27 2025

Showers and storms are the concern for the early part of the
period. Radar shows developing storms ahead of a cold front. These
storms should miss MKG and probably GRR, but we've included a
TEMPO for the other terminals for a few hours later this
afternoon. The threat should pass from west to east by early
evening leading to a broken VFR cloud deck.

&&

.MARINE...
Issued at 157 PM EDT Fri Jun 27 2025

We'll be watching showers and thunderstorms develop this afternoon
mainly south of MKG as a cold front moves east. Waves will
generally be around a foot through Sunday. However, north of MKG,
waves will build to 2-3 feet by Sunday afternoon.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.

&&

DISCUSSION...Ostuno
AVIATION...04
MARINE...04
Hazardous weather outlook, Jun 27, 3:31 AM EDT, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
331 AM EDT Fri Jun 27 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-280745-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
331 AM EDT Fri Jun 27 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Isolated to scattered showers and storms are expected this morning
into the early evening with the best chances this afternoon along
and south of a Kalamazoo to Lansing line. Strong to severe storms
are also possible in this area with winds to 60 mph, up to penny
sized hail, heavy rain, and frequent lighting.

Heat index values may approach 100 along and south of a Kalamazoo
to Lansing line this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms are possible Sunday night into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-280745-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
331 AM EDT Fri Jun 27 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are possible this morning and
early afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms are possible Sunday night into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 27, 1:40 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
140 PM EDT Fri Jun 27 2025

MIZ052-058-059-064>067-071>074-271945-
Gratiot-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-
Calhoun-Jackson-
Including the cities of Alma, Ionia, St. Johns, Holland, Hastings,
Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek,
and Jackson
140 PM EDT Fri Jun 27 2025

...Strong thunderstorms developing over Southwest Lower Michigan...

At 130 PM EDT...thunderstorms with small hail and the potential to
produce wind gusts over 40 mph had developed over far southwest
Lower Michigan between South Haven and Kalamazoo. This activity was
moving to the east at 30 MPH.

Additional thunderstorms are expected to develop this afternoon
across southern Lower Michigan and move east. Some of these storms
will be capable of small hail and wind gusts approaching 50 MPH.
However, conditions will become more favorable for severe thunderstorms
across south-central and southeast Lower Michigan later this
afternoon with the potential to produce damaging winds.

Stay tuned for the latest information and if skies darken be
prepared to move indoors.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:22 PM EDTSpecial Weather StatementGRRIonia, Kent53 min
Jun 26, 8:53 PM EDTAreal Flood AdvisoryGRRIonia115 min
Jun 26, 9:23 PM EDTSpecial Weather StatementGRRClinton, Ionia67 min
Jun 26, 9:58 PM EDTSpecial Weather StatementGRRAllegan, Kalamazoo, Van Buren92 min
Jun 26, 10:35 PM EDTSpecial Weather StatementGRRClinton40 min
Jun 26, 11:21 PM EDTSpecial Weather StatementGRRMason, Muskegon, Oceana84 min
Jun 26, 11:50 PM EDTSpecial Weather StatementGRRLake, Newaygo85 min
Jun 26, 11:54 PM EDTSpecial Weather StatementGRRKent66 min
Jun 27, 12:27 AM EDTSpecial Weather StatementGRRIonia, Mecosta, Montcalm, Osceola93 min
Jun 27, 1:33 AM EDTSpecial Weather StatementGRRKalamazoo57 min
Jun 27, 4:04 PM EDTAreal Flood AdvisoryGRRKalamazoo3 hr
Jun 27, 5:15 PM EDTAreal Flood AdvisoryGRRCalhoun, Kalamazoo119 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.